Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Side effects of Epileptic medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Epilepsy
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
User :   am an epileptic I was taking eptoin n epilex 2 tabs each for 16 yrs ,but still used to have one odd seizure per year. but from sep'09 its like every month two seizures so changed the doc n she has given me topomac 100mg n frisium 10mg 2 n still i contd. getting it so she introduced lacosam yesterday . is all that safe for my brain with no side effects or shall i go back to my old medicines
Doctor :   Hi
User :   hello doctor
User :   I started getting fits after my delivery , I mean giving birth to my sons
Doctor :   What is your age now ?
User :   after the birth of my first son I used to stare at vacancy and i was just given anxit by a local doc then during 2nd pregnancy had a full blown seizure
User :   44
Doctor :   What is the reason as told by the doctor for these seizures?
User :   so for 16 yrs i have been on eptoin n epilex
User :   noone said any reason
User :   ideopathic
User :   everything is normal
User :   my scan report
Doctor :   Lacosamide is a novel drug
User :   only my EEG shows some abnormalcy
Doctor :   and it has not much clinical reports by doctors
Doctor :   Hence the side effect profile is also not vast
User :   I stay alone at home the whole day when my sons and husband go away so am worried to take new drugs
User :   my fits are all in my sleep only
User :   i cant sleep in the noon
User :   yesterday it happened while i rested in the noon thankfully my 2nd son was at home
User :   suddenly the frequency is more
Doctor :   Epilepsy is a condition where only a treating Neurologist would be able answer most of your questions
User :   i think i should go back to my old tablets which worked fine
Doctor :   The change of medicines the dosage and schedule is better consulted with your treating Neurologist
User :   It's the problem we cant ask them that the older tablets were better then they get offended
User :   the new doc said the eptoin n epilex shld not be gvn to women
Doctor :   I think you shoiuld not compromise on the safety
User :   so she changed everything
Doctor :   You should be able to confront them and choose the medication after proper explanation from the doctor
Doctor :   Actually if two drugs are suited to you
Doctor :   You should make a tabular form of advantages and disadvantages and choose the best one which suits to your needs
User :   yes doctor , I'll have a consultation with my old doc even if he's gonna be a bit offended
Doctor :   Your doctor should be able to help you on these lines
Doctor :   So please ask him 5 more minutes of his time and write down on a piece of paper the medicines that suit you
Doctor :   and after getting all the information for each of the drugs you have to choose the best one based on your needs
User :   yes doctor , But do i have to suffer this forever
User :   now my sons n husband show care n love but they'll all get married n go away
User :   my husband gets scared
User :   he's not able to handle
Doctor :   You should not be scared now
User :   i dont know what happens
Doctor :   YOu still have 10 more years before they get married
Doctor :   Technology in medical science is fast improving
Doctor :   by that time a miracle drug should be invented
User :   hopefully the frequency atleast comes down doctor thats what i wish
Doctor :   which can bring one stop for the problems you have
User :   thank you so much doctor that was very kind of you
User :   my sons do care for me a lot
User :   i should not be a problem for them
Doctor :   You should be thankful to the god for so much of love you have
User :   as it is my 2nd son does not want to leave the city for his further studies
User :   I do
Doctor :   Actually all the antiepileptic drugs have some kind of side effects
Doctor :   so it is even difficult for the doctor to suggest the best way
User :   i read lacosam has terrible side effects and its scary
Doctor :   Hence working very closely with the doctor
Doctor :   is always helpful
User :   thank you for your valuable time and advice
User :   this is the first time i came in for a chat
Doctor :   Dizziness, trembling, headache are commonly reported
Doctor :   amongt the common side effects of lacosamide
User :   dizziness is always there cos my BP is never normal its always low
User :   trembling too
User :   I am not able to go out anywhere confidently
User :   even after being educated and all
Doctor :   If the side effects bother you
Doctor :   I think it is better to go back on the same mediciines
User :   sit at home and be like a prisoner on life imprisonment
Doctor :   You should slowly withdrwan this and shift to the previous ones
User :   May God cure all epileptics
Doctor :   hence do not stop them suddenly
User :   ok doctor thank you
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor